INTEGUMENTARY ASSESSMENT CASE
STUDY QUESTIONS WITH RIGHT ANSWERS.
The nurse questions the client about her symptoms. What should the nurse ask about first?
A. History of skin conditions
B. What the client has done to treat the itching
C. Severity and location of the itching
D. Recent exposure to lice or scabies ANSWER : - C. Severity and location of the itching
This is the priority question. Itching may be a symptom of a more life threatening problem and the
severity needs to be assessed as a priority.
The nurse questions the client about anaphylaxis. What client cues would indicate the the presence of
an anaphylactic reaction? (Select all that apply. One, some, or all options may be correct.)
A. Drooling
B. Shortness of breath
C. Diaphoresis
D. Flushed or pale skin
E. Tremors or Seizures ANSWER : - A, B, D
The client denies difficulty swallowing, shortness of breath, nausea, or dizziness. No centralized pallor or
flushing is noted. The nurse determines that the client is not having a anaphylactic reaction. The nurse
will continue to monitor the client for changes in condition. The nurse completes the client interview.
The client denies history of skin conditions, rashes, new medications or changes in toiletry or laundry
items. The nurse completes the initial client interview and determines the client is in need of
diphenhydramine to reduce the effects of the itching. The chart notes parental consent of prn
Diphenhydramine.
, The nurse prepares to administer diphenhydramine 50 mg orally. The tablet is supplied in a 25 mg dose.
How many tablets should the nurse give? (Enter numerical value only. If rounding is necessary, round to
the tenth.) ANSWER : - 2
D/H
50/25 = 2
The nurse teaches the client about diphenhydramine. Which information should the nurse include?
(Select all that apply. One, some, or all options may be correct.)
A. Diphenhydramine blocks the effect of the histamine response to reduce itching.
B. Diphenhydramine products contain aspirin, so observe for signs of bleeding.
C. This medication may cause drowsiness.
D. Blurred vision or loss of balance are potentially serious side effects of this medication.
E. This medication may cause an increase in secretions and moisten mucous membranes. ANSWER : -
A, B, C
Diphenhydramine is a H1 receptor antagonist and may be helpful to reduce itching associated with
hives. All diphenhydramine products are aspirin free and bleeding is not a side effect. Although
considered a minor side effect, diphenhydramine may cause drowsiness.
The nurse begins her assessment of the integumentary system. Place the items in the order that the
nurse should perform the techniques for physical examination of the integumentary system. ANSWER :
- 1. Inspection
2. Palpation
3. Percussion
4. Auscultation
The nurse observes that the client's skin pigmentation is deeply tanned. To evaluate the client for pallor,
what area should the nurse assess?
A. Earlobes
STUDY QUESTIONS WITH RIGHT ANSWERS.
The nurse questions the client about her symptoms. What should the nurse ask about first?
A. History of skin conditions
B. What the client has done to treat the itching
C. Severity and location of the itching
D. Recent exposure to lice or scabies ANSWER : - C. Severity and location of the itching
This is the priority question. Itching may be a symptom of a more life threatening problem and the
severity needs to be assessed as a priority.
The nurse questions the client about anaphylaxis. What client cues would indicate the the presence of
an anaphylactic reaction? (Select all that apply. One, some, or all options may be correct.)
A. Drooling
B. Shortness of breath
C. Diaphoresis
D. Flushed or pale skin
E. Tremors or Seizures ANSWER : - A, B, D
The client denies difficulty swallowing, shortness of breath, nausea, or dizziness. No centralized pallor or
flushing is noted. The nurse determines that the client is not having a anaphylactic reaction. The nurse
will continue to monitor the client for changes in condition. The nurse completes the client interview.
The client denies history of skin conditions, rashes, new medications or changes in toiletry or laundry
items. The nurse completes the initial client interview and determines the client is in need of
diphenhydramine to reduce the effects of the itching. The chart notes parental consent of prn
Diphenhydramine.
, The nurse prepares to administer diphenhydramine 50 mg orally. The tablet is supplied in a 25 mg dose.
How many tablets should the nurse give? (Enter numerical value only. If rounding is necessary, round to
the tenth.) ANSWER : - 2
D/H
50/25 = 2
The nurse teaches the client about diphenhydramine. Which information should the nurse include?
(Select all that apply. One, some, or all options may be correct.)
A. Diphenhydramine blocks the effect of the histamine response to reduce itching.
B. Diphenhydramine products contain aspirin, so observe for signs of bleeding.
C. This medication may cause drowsiness.
D. Blurred vision or loss of balance are potentially serious side effects of this medication.
E. This medication may cause an increase in secretions and moisten mucous membranes. ANSWER : -
A, B, C
Diphenhydramine is a H1 receptor antagonist and may be helpful to reduce itching associated with
hives. All diphenhydramine products are aspirin free and bleeding is not a side effect. Although
considered a minor side effect, diphenhydramine may cause drowsiness.
The nurse begins her assessment of the integumentary system. Place the items in the order that the
nurse should perform the techniques for physical examination of the integumentary system. ANSWER :
- 1. Inspection
2. Palpation
3. Percussion
4. Auscultation
The nurse observes that the client's skin pigmentation is deeply tanned. To evaluate the client for pallor,
what area should the nurse assess?
A. Earlobes